64954members
342199posts
cancel
Showing results for 
Search instead for 
Did you mean: 

TAMOXIFEN - AGAIN

11 REPLIES 11
Highlighted
Member

Re: TAMOXIFEN - AGAIN

Tamoxifen Hi everyone

I am 39 and have been taking Tamoxifen for the past 6 months. I have had some horrendous physical and emotional problems as a result of this drug to the point where by doctor has recommended that I stop taking it for a short while to give my body a break.

I have not taking a tablet for two weeks now and physically and emotionally I feel SO MUCH BETTER.

I did hear somewhere in the posts that Novadex is better as there are fewer builking out agents than the other brands of Tamoxifen.

I am going to have a two month break and then ask my GP to prescribe me Novadex.

Anyone else feel better on this particular brand?

By the way - a week after stoppping the tablets I had a period!

Sandra
xx

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Tamoxifen Hi ladies

There has been some evidence that taking Tamoxifen for 2 years is almost as effective as taking it for 5 years.

I am only 43 so intend taking it for the full 5 years but if you are post or peri-menopausal it may be worth discussing cutting the time period down as your body won't be producing as much oestrogen.

I must stress that I am not medically qualified - I just read a discussion on this subject on an American website - so it is not a decision I would take without discussing it fully with your doctors.

Any adjuvant treatment for breast cancer is about risk assessment and I know that in some cases some women feel the side-effects of Tamoxifen outweight the benefits as the risk reduction (in their particular case) is so tiny.

It is certainly worth bring up with your doctors.

Lola

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Hi Cherry red Hi,

My consultant considers any score above 50 to be er+ and mine was 55. However, they discuss me as er- as most oncologists say 80 and below is er-. There will be a tiny benefit percentage wise for me but I will probably grab that half per cent anyway.

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Advert and arimidex Hughsie -- Can i ask why arimidex if your're ER -? or is it being given as a preventitive measure? -and I hate that advert too!!
Cherry

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Me too and I hate the advert too I am not on tamoxifen as am er- but have gone into menopause due to chemo and oophrectomy at 41. Have all symptoms you all put down to tamoxifen but assume it must be menopausal for me. Am about to be put on Arimidex and can only assume symptoms arent going to be much worse.

On subject of advert every time it comes on I can see the anxious look on my 10 year olds face and the seven year old asks me again why she is crying. I lie and explain that she has just had the special chemo drug (after 10 years) and is now going to be OK as they do not understand about recurrence etc.

I wish they would put it on after 9 o clock.

Highlighted
Member

Re: TAMOXIFEN - AGAIN

me too! been on tamoxifen for 2yrs and agree that side effects can be awful.today spoke to consultant who has said l should come off them for 2 months to see if things improve.Very scared as want to hang on to them!However as node neg he says 2mths wont make difference and if it is them and not just menapausal then he will change them to try another drug but does warn they all give you some problems.
That advert also upsets me!
sharonx

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Not on your own I am also rapidly approaching my 60th birthday and like you feel more like its 80.

I started on Tamoxifen and after 10 months of side effects I decided I'd had enough and I was switched to Arimidex. For the first couple of months I was fine but after that again I started feeling tired, had aches and pains, bad hot flushes and was depressed at the fact that I seemed to be growing old over night. At my last hospital appointment it was decided that I could stop taking them as my prognoses is good and I did'nt have any nodes infected. I did'nt put any weight on in fact I have lost it, sounds good but its not I could do with a few extra pounds.

I have been off it for about 3 weeks now and I do feel much better but now and again I feel guilty about not taking anything. I know there are many who have no side effects at all and I wish I was one of them, but I was just fed up of feeling miserable and wishing my life away.

Hope you feel better soon.

Take care.

Jan

Member

Re: TAMOXIFEN - AGAIN

Me too Mazzer Hi Mazzer

No miracle solution for you but loads and loads of empathy.

I'm 47 and feel at least 97. I've been on tamoxifen for 2 years, I feel wretched - all the time. Horrible itchy skin, aches and pains, nausea and vomiting (I now can't drink more than one very occasional glass of wine), headaches, mood swings, depression, inability to concentrate BUT the worst one is the tiredness. I feel like a zombie, I can't drive very far (20 - 30 mins is my absolute maximum) because I start to fall asleep at the wheel - not a good idea. I saw my consultant last week - annual mammogram check-up and he was really nice and said that my symptoms were intolerable and I was putting up a good case for coming off it. Trouble is I am frightened to - if I stick with it and the cancer comes back then at least I know I did my best, if I come off it and it comes back I would never forgive myself.

I have tried switching brands and would strongly recommend everyone to do the same, I have at least managed to lessen the nausea.

As a sideline, I find the Cancer Research UK "Got my Life back" campaign difficult to watch. I don't remotely feel that I have got my life back and I can't see when I ever will. Just upsets me now everytime I watch it.

Incidentally, I didn't have chemo either so I know the problems are not "chemo brain" etc but are directly related to tamoxifen. In fact I wonder how many other people suffer similarly but blame chemo when it could in fact be tamoxifen.

Sincere best wishes

Bjj

Highlighted
Member

Re: TAMOXIFEN - AGAIN

For Mazzer Hi Mazzer

Firstly, welcome to the Breast Cancer Care forums where I am sure you will get lots of helpful advice and support from the many users of this site.

I am sorry you are struggling with some of the side effects of Tamoxifen, perhaps it would help you if you contacted our helpline on 0808 800 6000 where you can talk to someone in confidence about coping strategies for side effects and how you are feeling at the moment.

Everyone on our helpline either has experience of breast cancer or is a breast care nurse. The team comes from a variety of backgrounds, so you can talk to someone who has an understanding of the issues you are facing. The team is able to talk about both technical and emotional issues surrounding breast cancer and breast health.

The line is open Monday - Friday 9am - 5pm, Saturdays 9am - 2pm

I do hope the helpline can offer some support for you

Kind regards.

Forum Host
Breast Cancer Care

Highlighted
Member

Re: TAMOXIFEN - AGAIN

Hi Mazzer No strategies for coping, I'm afraid - just sympathy!

I have been on Tamoxifen for 4 years (still only peri-menopausal at 55) and I have gained lots of weight which I just can't shift. I am perpetually tired and although I only work mornings, I sometimes come in and fall asleep on the sofa while reading the paper. I feel about 70 most of the time!

Once you have been on Tamoxifen for a couple of years, it would be worth seeing if they will swap you to Aromasin (exemestane) or Femara (letrozole), which are described as aromatase inhibitors (google this term for further info).. I'm hoping to be able to have one or other of them when my 5 years of Tamoxifen are up.

Highlighted
Member

Re: TAMOXIFEN - AGAIN

TAMOXIFEN - AGAIN Hi

I was first diagnosed with breast cancer in January 2005, lucky caught early and had lumpectomy, followed by radiotherapy, did not have to have chemotherapy and considered myself very fortunate.
Following surgery I was originally put on Arimidex but this drug did not suit me at all, and after about 7 months changed to Tamoxifen which I have been taking for about 18 months now.
At first I was fine but as time as gone on I seem to be back to feeling as bad as I did on Armidex, aches and pains, depression, itchiness, indigestion,memory loss and worst one of all so so tired.
I am rapidly approaching my 60th birthday but feel as though I am going on for 80 as at times my 86 year old mother has more va va voom than I do.
Yes I work full time but have a wonderful husband and I have very little to at home as he takes care of most of the household stuff, if he didn't we would be living in a pigsty and be living on ready meals, he has been a tower of strength.

But things are now getting so bad I cannot anticipate another 3 years taking Tamoxifen as I feel life is sailing past me.

Anyone else out there who has similar problem.
I feel as though I am suffering every side effect that you can.
Oh forgot the weight gain, and am unable to lose any weight at all whatever method I try.

Love to hear if anyone has any ideas for coping.

Mazzer

Highlighted
Member

TAMOXIFEN - AGAIN

TAMOXIFEN - AGAIN